Alert archive / New Mexico / Red Flag Warnings in 2010

Red Flag Warning 4, NWS Albuquerque, NM

March 31, 20107 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 31, 2010, 3:31 PM MDT for 7 counties in New Mexico. It took effect at Apr 1, 2010, 11:00 AM MDT. It was in force for 9 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 31, 2010, 3:31 PM MDT (21:31 UTC)
In effect from
Apr 1, 2010, 11:00 AM MDT
Expired
Apr 1, 2010, 8:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 11:15 AM MDTNON-TSTM WND GST 58Des Moines, NMSCHOOLNET SITE RELAYED VIA KVII.
Apr 1, 12:30 PM MDTNON-TSTM WND GST 60Capulin, NM
Apr 1, 1:26 PM MDTNON-TSTM WND GST 636 Ne Las Vegas, NMKLVS ASOS.
Apr 1, 1:50 PM MDTNON-TSTM WND GST 642 Ene Clayton, NMKCAO ASOS.
Apr 1, 2:03 PM MDTNON-TSTM WND GST 61Clayton, NMSCHOOLNET SITE RELAYED VIA KVII.
Apr 1, 4:04 PM MDTNON-TSTM WND GST 602 Ssw Conchas, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2010-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2010-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4098 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WWUS85 KABQ 312131
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT WED MAR 31 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT FROM NEAR   
THE MIDDLE AND LOWER RIO GRANDE VALLEY EASTWARD TO THE TEXAS   
STATE LINE AS WELL AS THE WEST CENTRAL HIGHLANDS BELOW   
SIGNIFICANT SNOWPACK FOR STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING FOR THURSDAY ACROSS THE FAR NORTHEASTERN
AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.DRY AND WINDY CONDITIONS WILL CONTINUE FROM THE SOUTHWEST
MOUNTAINS NORTHEAST ACROSS THE MIDDLE AND LOWER GRANDE VALLEY...
THE SANDIA AND MANZANO MOUNTAINS...AND THE EASTERN PLAINS THROUGH
EARLY THIS EVENING. HUMIDITY RECOVERIES WILL REMAIN POOR IN
AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN TONIGHT. THE FOCUS FOR
STRONG WINDS AND VERY LOW HUMIDITY VALUES WILL SHIFT INTO THE
NORTHEAST AND EAST CENTRAL PLAINS LATE THURSDAY MORNING INTO
EARLY THURSDAY EVENING. WINDS ARE EXPECTED TO DIMINISH QUICKLY
AFTER SUNSET THURSDAY AND HUMIDITY VALUES WILL INCREASE ABOVE
CRITICAL VALUES.

NMZ104-108-010300-
/O.UPG.KABQ.FW.A.0004.100401T1700Z-100402T0200Z/
/O.NEW.KABQ.FW.W.0004.100401T1700Z-100402T0200Z/
/O.CON.KABQ.FW.W.0003.000000T0000Z-100401T0300Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
331 PM MDT WED MAR 31 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER WILL CONTINUE
INTO WEDNESDAY EVENING...AND WILL REDEVELOP AGAIN THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-106-107-109-010300-
/O.CON.KABQ.FW.W.0003.000000T0000Z-100401T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
331 PM MDT WED MAR 31 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER WILL CONTINUE
INTO EARLY WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
5 follow-up statements
424 
WWUS85 KABQ 010239
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
839 PM MDT WED MAR 31 2010

...RED FLAG WARNING FOR THURSDAY ACROSS THE FAR NORTHEASTERN AND
EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.HUMIDITY RECOVERIES WILL REMAIN POOR IN AREAS EAST OF THE
CENTRAL MOUNTAIN CHAIN OF NEW MEXICO TONIGHT AND INTO THURSDAY
MORNING. ALSO...A BELT OF VERY STRONG WINDS ALOFT WILL BE SHIFTING
EASTWARD OVER THE STATE...THE FOCUS FOR CRITICAL FIRE WEATHER
CONDITIONS WILL SHIFT INTO THE NORTHEAST AND EAST CENTRAL PLAINS
LATE THURSDAY MORNING INTO EARLY THURSDAY EVENING. WINDS ARE
EXPECTED TO DIMINISH QUICKLY AFTER SUNSET THURSDAY AND HUMIDITY
VALUES WILL INCREASE ABOVE CRITICAL VALUES.

NMZ104-108-011400-
/O.EXP.KABQ.FW.W.0003.000000T0000Z-100401T0300Z/
/O.CON.KABQ.FW.W.0004.100401T1700Z-100402T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
839 PM MDT WED MAR 31 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER WILL REDEVELOP
AGAIN LATE THURSDAY MORNING AND INTO THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-106-107-109-010345-
/O.EXP.KABQ.FW.W.0003.000000T0000Z-100401T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
839 PM MDT WED MAR 31 2010

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

ALTHOUGH SOME OCCASIONAL GUSTY WINDS ARE EXPECTED THROUGH THE
OVERNIGHT...TEMPERATURES ARE EXPECTED TO COOL SOME...AND HUMIDITY
VALUES WILL CREEP ABOVE CRITICAL THRESHOLDS. THUS...THE RED FLAG
WARNING FOR THE WEST CENTRAL HIGHLANDS...THE MIDDLE RIO GRANDE
VALLEY...THE CENTRAL MOUNTAINS...AND THE NORTHEASTERN HIGHLANDS
WILL BE ALLOWED TO EXPIRE.

&&

$$
924 
WWUS85 KABQ 011214
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
614 AM MDT THU APR 1 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FOR THE
   NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND 
   LOW HUMIDITIES...

.POOR HUMIDITY RECOVERIES ARE NOTED ACROSS THE EASTERN HALF OF
NEW MEXICO EARLY THIS MORNING WITH ABOVE NORMAL READINGS. WINDS
WILL SIGNIFICANTLY INCREASE ACROSS NEW MEXICO AND COMBINE WITH
THE LOW HUMIDITIES IN THE NORTHEAST AND EAST CENTRAL PLAINS TO
CREATE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS. THESE WINDS
WILL GRADUALLY SUBSIDE WITH IMPROVED HUMIDITIES BY SUNSET.

NMZ104-108-020200-
/O.CON.KABQ.FW.W.0004.100401T1700Z-100402T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
614 AM MDT THU APR 1 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

DPORTER
153 
WWUS85 KABQ 011552 AAA
RFWABQ

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
952 AM MDT THU APR 1 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FOR PORTIONS
OF THE RIO GRANDE VALLEY...EASTWARD TO THE TEXAS STATE LINE
INCLUDING THE EASTERN PLAINS BELOW SIGNIFIFCANT SNOWPACK DUE TO
STRONG WINDS AND LOW HUMIDITIES...

.FOLLOWING POOR HUMIDITY RECOVERIES...HUMIDITY VALUES HAVE FALLEN
DRASTICALLY WHILE ALSO CORRESPONDING WITH INCREASING WINDS.
THUS...WILL EXPAND THE WARNING AREA TO INCLUDE PORTIONS OF THE RIO
GRANDE VALLEY SUCH AS SOCORRO COUNTY EASTWARD INTO THE CHUPADERA
MESA AREA. THE MOST CRITICAL CONDITIONS WILL REMAIN ACROSS THE
EASTERN PLAINS...ESPECIALLY ROOSEVELT...DEBACA AND CURRY COUNTIES.

NMZ106-107-020200-
/O.EXA.KABQ.FW.W.0004.100401T1700Z-100402T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
952 AM MDT THU APR 1 2010

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR. THE MOST CRITICAL AREA WILL BE FOUND ACROSS SOCORRO COUNTY.
INCREASING CLOUD COVER AND SOME AREA SHOWERS WILL MUTE FIRE
WEATHER CONCERNS ACROSS THE MIDDLE RIO GRANDE VALLEY AS THE
AFTERNOON PROGRESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ104-108-020200-
/O.CON.KABQ.FW.W.0004.100401T1700Z-100402T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
952 AM MDT THU APR 1 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR. THE MOST CRITICAL AREA WILL BE FOUND ACROSS
CURRY...ROOSEVELT AND DEBACA COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50
873 
WWUS85 KABQ 012105
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT THU APR 1 2010

...RED FLAG WARNING IN EFFECT THROUGH 8 PM MDT FOR LOWER PORTIONS OF
THE RIO GRANDE VALLEY...EASTWARD TO THE TEXAS STATE LINE INCLUDING
THE EASTERN PLAINS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WINDS
AND LOW HUMIDITIES...

...FIRE WEATHER WATCH FOR FRIDAY ACROSS THE EAST CENTRAL PLAINS
DUE TO STRONG WINDS AND LOW HUMIDITIES...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS PORTIONS OF
THE LOWER RIO GRANDE VALLEY...GREATER CHUPADERA MESA AREA AND THE
EASTERN PLAINS THROUGH THE REMAINDER OF THE AFTERNOON INTO THE
EARLY EVENING. ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS
WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS PORTIONS OF THE EASTERN
PLAINS THANKS TO A STRONGER NORTHWEST WIND COUPLED WITH LOWER
HUMIDITY VALUES. 

NMZ108-020200-
/O.NEW.KABQ.FW.A.0005.100402T1800Z-100403T0100Z/
/O.CON.KABQ.FW.W.0004.000000T0000Z-100402T0200Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
305 PM MDT THU APR 1 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM
MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR. THE MOST CRITICAL AREA BOTH THE REST OF TODAY AND ON FRIDAY
WILL BE FOUND ACROSS CURRY... ROOSEVELT AND DEBACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

&&

$$

NMZ104-106-107-020200-
/O.CON.KABQ.FW.W.0004.000000T0000Z-100402T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
305 PM MDT THU APR 1 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR. THE MOST CRITICAL AREA WILL BE FOUND ACROSS SOUTHERN
PORTIONS OF SOCORRO COUNTY AND THE GREATER CHUPADERA MESA AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50
426 
WWUS85 KABQ 020154
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
754 PM MDT THU APR 1 2010

...FIRE WEATHER WATCH FOR FRIDAY ACROSS THE EAST CENTRAL PLAINS
DUE TO STRONG WINDS AND LOW HUMIDITIES...

.WINDS WILL CONTINUE TO DECREASE IN SPEED THROUGH THE REMAINDER OF
THIS EVENING...BUT ANOTHER ROUND OF CRITICAL FIRE WEATHER
CONDITIONS WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS PORTIONS OF
THE EAST CENTRAL PLAINS. STRONG NORTHWEST WINDS WILL DEVELOP LATE
FRIDAY MORNING AND INTO THE EARLY AFTERNOON...AND HUMIDITY VALUES
WILL DECLINE BELOW CRITICAL THRESHOLDS.

NMZ108-021400-
/O.EXP.KABQ.FW.W.0004.000000T0000Z-100402T0200Z/
/O.CON.KABQ.FW.A.0005.100402T1800Z-100403T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
754 PM MDT THU APR 1 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. THE RED FLAG WARNING WILL EXPIRE AT 8 PM
MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR ON FRIDAY. THE MOST CRITICAL AREA WILL BE FOUND ACROSS
CURRY... ROOSEVELT AND DE BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ104-106-107-020300-
/O.EXP.KABQ.FW.W.0004.000000T0000Z-100402T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
754 PM MDT THU APR 1 2010

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE IN SPEED THROUGH THE
EVENING...ENDING THE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
NORTHEASTERN PLAINS...THE MIDDLE RIO GRANDE VALLEY...AND THE
CENTRAL MOUNTAINS AND HIGHLANDS.

&&

$$

52

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 31, 3:09 PM MDT, 22 minutes earlier.

Area forecast discussion, Mar 31, 3:09 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT WED MAR 31 2010

.DISCUSSION...
WELCOME TO SPRING. DEEP LONG WAVE TROUGH IS NOW MOVING OVER
CALIFORNIA. AS IT QUICKLY SWINGS THROUGH THE SOUTHWEST CONUS TONIGHT
INTO TOMORROW...AN ASSOCIATED COLD FRONT WILL QUICKLY MOVE FROM WEST
TO EAST ACROSS THE CWA ON THURSDAY. A LINE OF SHOWERS AND PERHAPS A
FEW THUNDERSTORMS WILL FORM ALONG THE LOW LEVEL FRONTOGENESIS ACROSS
WESTERN NM. 700 MB TEMPS DO FALL TO -2C TO -6C WITH THE
FRONT...WHICH IS COLD ENOUGH FOR SOME SNOW OVER THE MOUNTAINS. THINK
AT BEST...ZONE 510 COULD SEE SOME ADVISORY AMOUNTS... HOWEVER...
MODELS HAVE BEEN FLIP-FLOPPING WITH REGARDS TO QPF. ALSO CONCERNED
SOME ADVISORY AMOUNTS WILL FALL ACROSS THE SOUTHWEST MOUNTAINS AS
COLDER AIR SHOULD BE FIRMLY IN PLACE...7H TEMPS OF -6 TO -8C...BY
THE TIME THE BULK OF THE PRECIPITATION MOVES IN THURSDAY NIGHT. WILL
HOLD OFF ON ANY WINTER HIGHLIGHTS FOR NOW AND LET THE MIDNIGHT CREW
TAKE A LOOK AT THE NEW MODEL RUNS.

THE REST OF THE AREA ON THURSDAY WILL BE LOOKING AT ANOTHER WINDY
DAY. BY EARLY THURSDAY MORNING...700 MB WINDS OF 50 KTS OR GREATER
WILL OVERSPREAD THE AREA.  HOWEVER...THE MID LEVEL JET LOOKS TO EXIT
THE AREA BY EARLY TO MID AFTERNOON.  THEREFORE...LOOKS LIKE THE
STRONGEST MIXING WILL NOT COINCIDE WITH THE STRONGEST WINDS ALOFT.
ANOTHER FACTOR CONTINUES TO BE THE POSITION OF THE SURFACE LOW.  BY
18Z THURS...THE CENTER OF THE SFC LOW WILL BE OVER NE
COLORADO....RATHER THAN SE COLORADO...WHICH SEEMS TO BE FAVORED
LOCATION FOR MUCH OF THE EAST TO GET HIGH WINDS.  GIVEN THE TIMING
OF THE UPPER LEVEL WINDS...THE POSITION OF THE SFC LOW...AND THE
EXPECTED CLOUD COVER...FEEL THAT A HIGH END WIND ADVISORY FOR MUCH
OF THE EAST...AS WELL AS PORTIONS OF THE SOUTH...WILL BE A GOOD BET.
HOWEVER...SINCE THAT THERE IS CURRENTLY AN ADVISORY OUT...WILL NOT
CONFUSE THE ISSUE AND LET THE NEXT SHIFT ISSUE A NEW ADVISORY ONCE
THE CURRENT ONE EXPIRES.  HOWEVER...SINCE MID LEVEL WINDS WILL
CONTINUE TO INCREASE TONIGHT...AND KSRR TENDS TO BLOW EARLY AND
OFTEN...HAVE ELECTED TO EXTEND THE WIND ADVISORY FOR ZONES
526-539-540 THROUGH 3AM...THEN CONVERT THE WIND ADVISORY AT 3AM TO A
HIGH WIND WARNING...AND RUN THAT THROUGH 6 PM THURS.

PRECIPITATION WILL CONTINUE ALONG THE BASE OF THE TROUGH INTO EARLY
FRIDAY MORNING...BUT WILL TAPER OFF FRIDAY AFTERNOON.   FRIDAY WILL
STILL BE BREEZY TO WINDY WITH NORTHWESTERLY FLOW.

ZONAL FLOW COMMENCES FOR THE WEEKEND.  LEE SURFACE TROUGH WILL
DEVELOP AND RESULT IN STRONG WINDS.  WINDY DAYS WILL CONTINUE
THROUGH MID WEEK...WHICH MAY RESULT IN SEVERAL ROUND OF CRITICAL
FIRE WEATHER CONDITIONS.  SEE THE FIRE WX DISCUSSION FOR MORE
DETAILS.

34

&&

.AVIATION...
LOCALES EAST OF THE CENTRAL MTN CHAIN WILL BE VFR FOR THE NEXT 24
HOURS. GUSTY SW WINDS TO 35 KTS TODAY ACROSS ALL AREAS WILL SLOWLY
DIMINISH THROUGH 02Z. CLOUDS WILL THICKEN AND LOWER FROM WEST TO
EAST OVERNIGHT AS THE UPPER TROUGH AXIS APPROACHES FROM ARIZONA.
12Z BUFKIT CROSS SECTIONS INDICATED AREAS FROM KSAF AND KABQ WEST
TO KFMN AND KGUP WILL REMAIN VFR AS WELL UNTIL ABOUT 15Z THURSDAY
THEN TOP-DOWN MOISTENING WILL RESULT IN MTN OBSCURATIONS AND LIGHT
TO MODERATE RAIN SHOWERS. A FEW ISOLD STORMS ARE POSSIBLE BY LATE
AFTERNOON ALONG THE ARIZONA BORDER AS COLDER AIR ALOFT INCREASES
INSTABILITY. STRONGER WINDS WILL ADD TO THE MIX ALL AREAS AGAIN
THURSDAY WITH WEST TO SOUTHWEST GUSTS UP TO 50 KTS POSSIBLE...
ESPECIALLY ALONG AND EAST OF THE CENTRAL MTN CHAIN.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. GUYER

&&

.FIRE WEATHER...
CURRENT COVERAGE OF RED FLAG CONDITIONS SOMEWHAT LIMITED EARLY THIS
AFTERNOON BY THICKER HIGH CLOUD COVER THAN PREVIOUSLY EXPECTED. SFC
TEMPS ARE WARMING INTO THE 70S/80S IN MANY AREAS SO THINKING THAT
BY 5 PM COVERAGE WILL BE MORE WIDESPREAD. WILL HOLD ONTO RED FLAGS
THRU 03Z. TOP-DOWN MOISTENING ALREADY TAKING SHAPE OVER CENTRAL AZ
PER EVIDENCED BY LATEST VISIBLE SATELLITE IMAGERY WILL CONTINUE
ADVANCING SLOWLY EASTWARD TOWARD WESTERN NM OVERNIGHT. THUS MIN RH
VALUES WILL TREND HIGHER THAN LAST NIGHT WITH FAIR VALUES EXPECTED
ALONG AND WEST OF THE DIVIDE. INCREASING MOIST SW FLOW OVER THE
HIGHER TERRAIN OF THE SAN JUANS WILL PROVIDE SOME GOOD TO EXCELLENT
RECOVERIES WITH EVEN SOME LIGHT PRECIP.

THE EASTERN PERIPHERY OF THE MID/UPPER LEVEL VORTICITY AXIS WILL
SLIDE EAST THROUGH THE STATE THURSDAY. THIS WILL CREATE SOME LIGHT
QPF ALONG AND WEST OF THE CENTRAL MTN MAINLY THURSDAY MORNING AND
PERHAPS A COUPLE INCHES OF VERY HIGH TERRAIN SNOWFALL. WINDS ALOFT
WILL BE STRONGEST ACROSS THE EASTERN HALF WHERE CONFIDENCE IS HIGH
ENOUGH TO CONVERT CURRENT FIRE WX WATCH TO A RED FLAG WARNING FOR
ZONES 104-108. MODEL GUIDANCE INDICATES WINDS WILL BE STRONGEST
DURING THE FIRST HALF OF THE DAY AHEAD OF THE TROUGH AXIS. A MODEST
COLD FRONT SLIDES SOUTHEAST THRU THE STATE BEHIND THE WAVE FROM
THURSDAY AFTERNOON INTO THURSDAY NIGHT USHERING IN MUCH COLDER AIR
ON BREEZY NW FLOW.

VERY DRY AIR MOVING IN ON NW FLOW FRIDAY MAY CREATE SOME CRITICAL
FIRE WX CONDITIONS FOR AREAS FROM THE SANDIA/MANZANO MTS SOUTHEAST
TOWARD DE BACA AND CHAVES COUNTIES. WILL HOLD OFF ON WATCH AT THIS
TIME SINCE COOLER TEMPS MAY MITIGATE CRITICAL RH VALUES. ZONAL FLOW
WILL DEVELOP SATURDAY AND GRADUALLY INCREASE EACH DAY THROUGH EARLY
NEXT WEEK. CRITICAL FIRE WX CONDITIONS ARE POSSIBLE AGAIN SUNDAY...
MONDAY...AND TUESDAY AS AN TROUGH SLIDES EAST ACROSS THE CENTRAL
ROCKIES.

GUYER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  40  52  26  50 /  20  70  20   5
DULCE...........................  32  45  18  48 /  20  80  30  20
CUBA............................  33  46  21  44 /  10  60  40  20
GALLUP..........................  38  47  22  45 /  20  70  50  10
EL MORRO........................  33  46  22  42 /  10  60  60  20
GRANTS..........................  37  50  23  43 /   5  50  50  10
QUEMADO.........................  34  49  23  44 /  20  50  70  20
GLENWOOD........................  39  57  31  56 /  20  30  70  10
CHAMA...........................  23  41  15  42 /  30  80  30  30
LOS ALAMOS......................  36  47  25  45 /  10  40  40  30
PECOS...........................  37  49  24  48 /   5  20  30  20
CERRO/QUESTA....................  30  46  17  44 /   5  60  30  20
RED RIVER.......................  29  42  15  37 /   5  60  30  40
ANGEL FIRE......................  31  45  17  40 /   5  40  30  40
TAOS............................  35  48  21  47 /   5  50  30  20
ESPANOLA........................  38  55  28  54 /   5  30  30  20
SANTA FE........................  36  50  23  46 /   5  50  40  20
SANTA FE AIRPORT................  38  52  26  49 /   5  40  30  20
ALBUQUERQUE FOOTHILLS...........  44  56  31  51 /   0  30  30  20
ALBUQUERQUE HEIGHTS.............  46  57  32  52 /   0  30  30  20
ALBUQUERQUE VALLEY..............  42  59  31  53 /   0  20  30  20
ALBUQUERQUE WEST MESA...........  44  57  32  52 /   0  30  30  20
LOS LUNAS.......................  41  62  33  56 /   0  20  30  20
RIO RANCHO......................  45  58  31  53 /   0  30  30  20
SOCORRO.........................  47  66  36  59 /   0  10  40  20
SANDIA PARK/CEDAR CREST.........  39  53  27  46 /   5  30  40  20
MORIARTY/ESTANCIA...............  40  56  28  49 /   0  10  30  20
CLINES CORNERS..................  41  53  27  46 /   0  10  30  20
GRAN QUIVIRA....................  43  59  31  51 /   0  10  40  20
CARRIZOZO.......................  46  66  32  55 /   0   5  40  20
RUIDOSO.........................  43  59  32  45 /   0  10  40  20
CAPULIN.........................  38  59  25  47 /   5  10  10  30
RATON...........................  37  61  25  51 /   5  20  10  30
LAS VEGAS.......................  38  52  22  47 /   0  20  10  30
CLAYTON.........................  46  71  35  55 /   0   0  10  30
ROY.............................  44  64  32  52 /   0   0  10  30
CONCHAS.........................  47  72  38  60 /   0   5  10  20
SANTA ROSA......................  46  70  37  59 /   0   5  10  20
TUCUMCARI.......................  46  76  39  57 /   0   0  10  20
CLOVIS..........................  46  75  38  56 /   0   0  10  20
PORTALES........................  46  77  38  60 /   0   0  10  20
FORT SUMNER.....................  47  76  39  61 /   0   0  10  20
ROSWELL.........................  48  82  44  69 /   0   0  10  10
PICACHO.........................  51  72  34  58 /   0   5  20  10
ELK.............................  47  68  31  54 /   0   5  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ502-505-506-508-509-512>515-521>525-527>529-532-533.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ103-104-106>109.

RED FLAG WARNING FROM 11 AM TO 8 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ104-108.

HIGH WIND WARNING FROM 3 AM TO 6 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ526-539-540.

WIND ADVISORY UNTIL 3 AM MDT THURSDAY FOR THE FOLLOWING ZONES...
NMZ526-539-540.

&&

34/GUYER
Hazardous weather outlook, Mar 31, 5:59 AM MDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 AM MDT WED MAR 31 2010

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
559 AM MDT WED MAR 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWEST WINDS AND VERY LOW HUMIDITIES WILL PRODUCE CRITICAL
FIRE WEATHER CONDITIONS ACROSS THE WEST CENTRAL HIGHLANDS...MIDDLE
AND LOWER RIO GRANDE VALLEY AND ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN FROM LATE THIS MORNING THROUGH EARLY EVENING. THE
STRONGEST WINDS WILL FAVOR THE WEST CENTRAL AND SOUTHWEST
MOUNTAINS...CENTRAL MOUNTAIN CHAIN AND THE ADJACENT HIGH PLAINS TO
THE EAST...WHERE GUSTS WILL REACH AROUND 50 MPH. PLEASE REFER TO
THE LATEST WIND ADVISORY AND RED FLAG WARNING FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY...STRONG SOUTHWEST WINDS ARE EXPECTED TO RETURN TO
LOCATIONS EAST OF THE CONTINENTAL DIVIDE...WHERE GUSTS TO 50 MPH
WILL BE COMMON. ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN
CHAIN...THE POTENTIAL EXISTS FOR WINDS TO GUST AROUND 60 MPH. VERY
LOW HUMIDITIES WILL COMBINE WITH THE WINDS TO PRODUCE CRITICAL
FIRE WEATHER CONDITIONS ACROSS THE EASTERN PLAINS. PLEASE REFER TO
THE LATEST FIRE WEATHER WATCH FOR ADDITIONAL DETAILS.

SUNDAY THROUGH TUESDAY...STRONG SOUTHWEST THEN WESTERLY WINDS MAY
RETURN TO MUCH OF CENTRAL AND NORTHERN NEW MEXICO WITH VERY LOW
HUMIDITIES AND CRITICAL FIRE WEATHER CONDITIONS. THE STRONGEST AND
MOST WIDESPREAD WINDS ARE EXPECTED MONDAY...WHEN GUSTS TO 50 MPH
WILL BE COMMON ACROSS MUCH OF THE FORECAST AREA. THE POTENTIAL
EXISTS FOR GUSTS TO REACH 60 MPH MONDAY AFTERNOON ACROSS THE
CENTRAL MOUNTAIN CHAIN...EAST CENTRAL PLAINS AND NORTHEAST PLAINS.
AT THIS TIME...THE CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY AND
TUESDAY LOOK TO FAVOR THE EASTERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:40 PM MDTHigh Wind WarningABQ28 hr

Nearby

Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.